Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 8, NWS Grand Rapids, MI

February 18, 2016

NWS Grand Rapids, MI issued this gale warning at Feb 18, 2016, 3:53 AM EST. It took effect at Feb 18, 2016, 4:00 PM EST. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2016, 3:53 AM EST (08:53 UTC)
In effect from
Feb 18, 2016, 4:00 PM EST
Expired
Feb 20, 2016, 5:00 AM EST
In force
37 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

967 
WHUS73 KGRR 180853
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
353 AM EST THU FEB 18 2016

LMZ844>849-181700-
/O.UPG.KGRR.GL.A.0004.160218T2100Z-160220T0300Z/
/O.NEW.KGRR.GL.W.0008.160218T2100Z-160220T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
353 AM EST THU FEB 18 2016

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM
EST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...BECOMING SOUTHEAST TODAY AND INCREASING TO 15 TO 25
  KNOTS. WINDS THEN INCREASING TO GALES UP TO 45 KNOTS ON FRIDAY.

* WAVES...BUILDING TO 8 TO 12 FEET ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
8 follow-up statements
311 
WHUS73 KGRR 181554
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1054 AM EST THU FEB 18 2016

LMZ844>849-190000-
/O.CON.KGRR.GL.W.0008.160218T2100Z-160220T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1054 AM EST THU FEB 18 2016

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EST FRIDAY...

* WINDS...BECOMING SOUTHEAST TODAY AND INCREASING TO 15 TO 25 
  KNOTS. WINDS THEN INCREASING TO GALES UP TO 35 KNOTS ON 
  FRIDAY. 

* WAVES...BUILDING TO 8 TO 12 FEET ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WDM
834 
WHUS73 KGRR 182028
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 PM EST THU FEB 18 2016

LMZ844>849-190430-
/O.CON.KGRR.GL.W.0008.160218T2100Z-160220T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
328 PM EST THU FEB 18 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY...

* WINDS...SOUTHEAST TO 30 KNOTS TONIGHT TURNING TO THE SOUTH AND
  INCREASING GALES UP TO 35 KNOTS ON FRIDAY.

* WAVES...5 TO 8 FEET TONIGHT BUILDING TO 8 TO 12 FEET ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WDM
836 
WHUS73 KGRR 190216
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
916 PM EST THU FEB 18 2016

LMZ844>849-191030-
/O.CON.KGRR.GL.W.0008.000000T0000Z-160220T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
916 PM EST THU FEB 18 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY...

* WINDS...SOUTHEAST TO 30 KNOTS TONIGHT TURNING TO THE SOUTH AND
  INCREASING TO GALES UP TO 35 KNOTS ON FRIDAY.

* WAVES...5 TO 8 FEET TONIGHT BUILDING TO 8 TO 12 FEET ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
452 
WHUS73 KGRR 190839
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
339 AM EST FRI FEB 19 2016

LMZ844>849-191645-
/O.EXT.KGRR.GL.W.0008.000000T0000Z-160220T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
339 AM EST FRI FEB 19 2016

...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST SATURDAY...

* WINDS...SOUTHEAST TO 30 KNOTS TURNING TO THE SOUTH/SOUTHWEST AND
  INCREASING TO GALES UP TO 45 KNOTS THIS AFTERNOON. WINDS WILL
  DIMINISH BELOW 35 KNOTS SATURDAY MORNING.

* WAVES...BUILDING TO 8 TO 12 FEET TODAY...THEN SUBSIDING ON
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
504 
WHUS73 KGRR 191636
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1136 AM EST FRI FEB 19 2016

LMZ844>849-200045-
/O.EXT.KGRR.GL.W.0008.000000T0000Z-160220T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1136 AM EST FRI FEB 19 2016

...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST SATURDAY...

* WINDS...SOUTHWEST GALES TO 40 KNOTS. WINDS WILL DIMINISH BELOW
  35 KNOTS SATURDAY MORNING.

* WAVES...8 TO 12 FEET...SUBSIDING TO 2 TO 4 FEET BY SATURDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
807 
WHUS73 KGRR 192040
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
340 PM EST FRI FEB 19 2016

LMZ844>849-200445-
/O.CON.KGRR.GL.W.0008.000000T0000Z-160220T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
340 PM EST FRI FEB 19 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY...

* WINDS...SOUTHWEST GALES TO 35 KNOTS. WINDS WILL DIMINISH BELOW
  35 KNOTS SATURDAY MORNING.

* WAVES...8 TO 12 FEET...SUBSIDING TO 2 TO 4 FEET BY SATURDAY 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WDM
562 
WHUS73 KGRR 200207
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
907 PM EST FRI FEB 19 2016

LMZ844>849-201000-
/O.CON.KGRR.GL.W.0008.000000T0000Z-160220T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
907 PM EST FRI FEB 19 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY...

* WINDS...SOUTHWEST GALES TO 40 KNOTS VEERING WEST. WINDS WILL
  DIMINISH BELOW 35 KNOTS SATURDAY MORNING.

* WAVES...8 TO 12 FEET...SUBSIDING TO 2 TO 4 FEET BY SATURDAY 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
415 
WHUS73 KGRR 200812
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
312 AM EST SAT FEB 20 2016

LMZ844>849-201615-
/O.CON.KGRR.GL.W.0008.000000T0000Z-160220T1000Z/
/O.NEW.KGRR.SC.Y.0015.160220T1000Z-160220T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
312 AM EST SAT FEB 20 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. 

* WINDS...SOUTHWEST GALES TO 35 KNOTS EARLY THIS MORNING
  DIMINISHING TO 15 TO 25 KNOT WINDS AFTER DAYBREAK.

* WAVES...4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET BY LATE THIS
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Feb 18, 3:21 AM EST, 32 minutes earlier.

Area forecast discussion, Feb 18, 3:21 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
321 AM EST THU FEB 18 2016

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE

.SYNOPSIS...
ISSUED AT 321 AM EST THU FEB 18 2016

COOL...CLEAR...AND QUIET CONDITIONS EARLY THIS MORNING WILL GIVE WAY
TO INCREASING CLOUDS AND WINDS DURING THE DAY TODAY. WE EXPECT THAT
THE DAYLIGHT HOURS WILL REMAIN DRY...WITH MIXED PRECIPITATION COMING
IN THIS EVENING. THE BEST CHANCE OF PRECIPITATION WILL BE NORTH OF I-
96. THE BEST CHANCE OF MIXED PRECIPITATION WILL BE TOWARD MT.
PLEASANT AND CLARE.

A LITTLE BIT OF RAIN WILL BE POSSIBLE ON FRIDAY. THE MORE IMPORTANT
THING ON FRIDAY WILL BE THE VERY GUSTY WINDS THAT ARE EXPECTED. THE
AREA COULD SEE WIND GUSTS OF 45 TO 50 MPH. MUCH WARMER AIR WILL ALSO
BE MOVING IN WITH 50S LIKELY FOR AT LEAST THE SOUTHERN HALF OF THE
AREA. WINDS WILL DIMINISH A LITTLE FOR SATURDAY AND A LITTLE COOLER
AIR WILL MOVE IN. THIS TREND WILL CONTINUE INTO EARLY NEXT WEEK WITH
OCCASIONAL CHANCES OF PRECIPITATION.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 321 AM EST THU FEB 18 2016

OUR MAIN ITEMS OF INTEREST IN THE SHORT TERM REVOLVE AROUND THE
INITIAL BATCH OF PCPN COMING IN THIS EVENING AND WHAT FORM IT WILL
COME IN...ALONG WITH THE WIND POTENTIAL FOR FRI.

NOT MUCH TO WORRY ABOUT IN THE FIRST PERIOD OF THE FCST. AFTER A
CLEAR AND CALM EARLY MORNING...WE WILL SEE BOTH CLOUDS AND WINDS
INCREASE THROUGH THE DAY. THIS WILL OCCUR AS HIGH PRESSURE SLIPS
EAST OF THE AREA AND STRONG RETURN FLOW ADVECTS WARMER AIR INTO THE
AREA. THIS WILL BE WELL OUT AHEAD OF A STRONG LOW TAKING SHAPE
ACROSS THE PLAINS STATES.

PCPN WILL HOLD OFF DURING THE DAY TODAY...BUT THE CHC WILL INCREASE
THIS EVENING. WE WILL SEE DRY AIR HOLD IN FOR A WHILE THROUGH THE
DAY AS AN ERLY DRY COMPONENT WILL HOLD IN THE LOWER LEVELS OF THE
ATMOSPHERE. THE LEADING SHORT WAVE AHEAD OF THE MAIN LOW TO OUR WEST
WILL MOVE IN THIS EVENING. THIS WILL INCREASE THE MOISTURE TRANSPORT
INTO THE AREA...ESPECIALLY UP NORTH. BY THE TIME THE PCPN WOULD MOVE
IN...MUCH OF THE AREA WILL SEE A WARM ENOUGH LAYER TO HAVE MAINLY
RAIN AS THE P-TYPE EVEN WITH WET BULB EFFECTS PRESENT.

FURTHER NORTH AND EAST...COOLER AIR WILL HOLD IN LONGER BOTH AT THE
SFC AND ALOFT. THIS WILL ALLOW FOR SOME MIXED P-TYPES. THE EARLIER
THE PCPN OCCURS...THE BETTER THE CHC FOR SOME LIGHT SNOW. THE LATER
IT BEGINS...SOME SLEET/FREEZING RAIN WILL BE POSSIBLE BRIEFLY BEFORE
CHANGING TO RAIN. PCPN AMOUNTS SHOULD BE ONLY A FEW HUNDREDTHS...SO
IMPACTS WILL BE MINIMAL UNLESS FREEZING RAIN WOULD DOMINATE. WE WILL
WATCH THE TRENDS WITH REGARD TO P-TYPE.

PCPN SHOULD TEMPORARILY MOVE OUT BY DAYBREAK ON FRI...BEFORE
BECOMING POSSIBLE AGAIN BY FRI AFTERNOON WITH THE APPROACH OF THE
COLD FRONT. MOISTURE IS ONCE AGAIN BETTER TO THE NORTH...AND
THEREFORE THE RAIN CHCS WILL BE BETTER TO THE NORTH ALSO. LOCATIONS
NOT IMMEDIATELY DOWNWIND OF LAKE MICHIGAN WITH A SW FLOW WILL LIKELY
SEE TEMPS JUMP INTO THE 50S ON FRI AFTERNOON AS WE GET INTO THE WARM
SECTOR.

WINDS WILL INCREASE FRI MORNING AND WILL PEAK ON FRI AFTERNOON WITH
THE STRONGEST PRESSURE GRADIENT MOVING IN AT THAT TIME. WINDS OF
ALMOST 50 KNOTS ARE AS LOW AS 1-2K FEET ON FRI AFTERNOON. THANKFULLY
WARM ADVECTION WILL LIMIT THE DOWNWARD MOMENTUM OF THE STRONGEST
WINDS. WE DO BELIEVE THAT MOST OF THE AREA WILL HAVE A GOOD SHOT AT
45-50 MPH GUSTS ON FRI AFTERNOON. WE WILL WATCH THE TRENDS ON THESE
WINDS...AND CONSIDER AN ADVISORY ON THE DAY SHIFT TODAY FOR FRI
AFTERNOON.

THINGS WILL QUIET DOWN A BIT FRI NIGHT AND SAT. WINDS WILL COME
DOWN...BUT IT WILL STILL BE BREEZY. TEMPS WILL LIKELY FALL A LITTLE
ON SAT AS COOLER AIR MOVES IN. WE ARE NOT LOOKING AT ANY PCPN ON SAT.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 321 AM EST THU FEB 18 2016

THERE ARE A COUPLE STORMS TO WATCH IN THE EXTENDED. ON SUNDAY A SFC
LOW TRACKS THROUGH THE OHIO VALLEY WITH THE NORTHERN EXTENT OF ITS
PRECIPITATION SHIELD CLOSE TO OR JUST SOUTH OF LOWER MICHIGAN. WE
WILL HAVE A CHANCE OF SNOW OR MIXED SNOW AND RAIN SHOWERS AS AN
UPPER TROUGH AXIS MOVES THROUGH.

SFC HIGH BUILDS IN FOR MONDAY BUT MOVES EAST ON TUESDAY WITH AN
INTERESTING SCENARIO UNFOLDING FOR WEDNESDAY. SOUTHERN STREAM LOW
MOVES OUT OF THE GULF WITH COPIOUS MOISTURE AS LONG WAVE TROUGH
AMPLIFICATION OCCURS ACROSS THE CENTRAL CONUS. THE QUESTION IS HOW
FAR WEST THE PRECIP GETS...WITH 00Z ECMWF TRENDING FAR ENOUGH WEST
TO BRING PRECIP INTO THE SOUTHEAST ZONES. KEPT WEDNESDAY DRY FOR NOW
BUT WILL CONTINUE TO MONITOR TRENDS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1109 PM EST WED FEB 17 2016

VFR WEATHER EXPECTED INTO THURSDAY EVENING AS THE LOW LEVELS
REMAIN DRY. THE WIND WILL INCREASE THROUGH THE AFTERNOON AND INTO
THE EVENING. LOOKS LIKE GUSTS OVER 25 KNOTS LIKELY TO HAPPEN FOR
MOST SITES.

PRECIPITATION WILL BE TRYING TO MOVE IN DURING THE EVENING FROM
THE SOUTHWEST. HOWEVER AT THIS TIME IT APPEARS THE BEST POTENTIAL
FOR PRECIPITATION TO REACH THE GROUND IS NORTH OF THE TAF SITES
KMKG AND KGRR. WILL NEED TO MONITOR THIS POTENTIAL AS A RISK FOR
FREEZING RAIN OR SLEET WILL BE POSSIBLE.

&&

.MARINE...
ISSUED AT 321 AM EST THU FEB 18 2016

WE WILL BE HOISTING A GALE WARNING FOR THE ENTIRE NEARSHORE WITH
THIS FCST PACKAGE. IT WILL LIKELY TAKE A BIT OF TIME BEFORE WE
EXCEED GALES...HOWEVER WE DECIDED TO KEEP THINGS SIMPLE WITH SOLID
SCA CRITERIA LIKELY BEING MET STARTING THIS AFTERNOON. THE WORST OF
THE WINDS WILL COME FRIDAY AFTERNOON WHEN 40-45 KNOTS WILL BE
POSSIBLE WITH A STRONG GRADIENT. WE EXPECT GALES TO COME DOWN FRI
NIGHT...BUT SMALL CRAFT CONDITIONS WILL LIKELY HOLD THROUGH AT
LEAST SAT.

&&

.HYDROLOGY...
ISSUED AT 326 PM EST WED FEB 17 2016

MUCH WARMER AIR IS EXPECTED ACROSS SOUTHWEST LOWER MICHIGAN FRIDAY
THROUGH THE WEEKEND. ALL OF THE SNOWPACK WILL MELT IN MOST
LOCATIONS...BUT THERE IS NOT A HUGE AMOUNT OF LIQUID WATER IN THE
SNOWPACK. A NOHRSC MODEL INDICATES 1 TO 2 INCHES OF WATER EQUIVALENT
IS CONTAINED IN THE SNOWPACK ACROSS THE PERE MARQUETTE RIVER BASIN.
SO WE COULD CERTAINLY SEE RISES ON THE PERE MARQUETTE RIVER NEAR
SCOTTVILLE THIS WEEKEND. FORTUNATELY...NO SIGNIFICANT PRECIPITATION
EVENTS ARE EXPECTED INTO EARLY NEXT WEEK.

ICE JAMS ARE THE OTHER POTENTIAL HYDRO CONCERN THIS WEEKEND AS HIGH
TEMPERATURES SOAR INTO THE 50S ON FRIDAY. AT THIS TIME...THE
BREAK- UP ICE JAM POTENTIAL SEEMS FAIRLY LOW. ACCUMULATED FREEZING
DEGREE DAYS ARE WELL BELOW NORMAL FOR WINTER. IT IS VERY DIFFICULT
TO ASSESS HOW THICK RIVER ICE MAY BE ACROSS THE STATE. MINOR ICE
JAMMING COULD CAUSE SOME FLUCTUATIONS IN RIVER LEVELS...BUT NONE
SIGNIFICANTLY OUT OF THEIR BANKS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 PM EST FRIDAY FOR
     LMZ844>849.

&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...OSTUNO
AVIATION...MJS
HYDROLOGY...WDM
MARINE...NJJ
Hazardous weather outlook, Feb 17, 11:34 AM EST, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1134 AM EST WED FEB 17 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-180915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1134 AM EST WED FEB 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A BRIEF PERIOD OF LIGHT FREEZING RAIN IS POSSIBLE THURSDAY NIGHT...
MAINLY NORTHEAST OF GRAND RAPIDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-180915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1134 AM EST WED FEB 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE FORCE WINDS ARE POSSIBLE FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE WDM

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.